U.S. doctors online nowAsk doctors free
Thailand
A 37-year-old male asked:

am taking niaspan (niacin). the insert says to take with a low fat snack before bed. i normally eat 1.5 cups of nuts before bed, this is fats. is it problem?

1 doctor answer3 doctors weighed in
Dr. Mark Rasak
Cardiology 33 years experience
May not be an issue: the recent data on niaspan was not great,. The drug did not significantly reduce mortality or morbidity. I suggest if your not taking the niacin for some other reason , stopping the medication and discontinue the eating before bed. of course check with your doctor before starting or stopping any of your medications.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

A 39-year-old member asked:

Is the niacin considered as an essential nutrient?

2 doctor answers8 doctors weighed in
Dr. Danielle Jones
Dr. Danielle Jones answered
Obstetrics and Gynecology 8 years experience
Yes: Niacin, also known as vitamin b3, is a nutrient required by the body that cannot be produced in volumes sufficient for healthy functioning and so must be supplemented through the diet. Thus, it is considered an essential nutrient.
A 42-year-old member asked:

What're the dangers of taking niaspan (niacin)?

1 doctor answer3 doctors weighed in
Dr. Gavin Noble
Cardiology 22 years experience
Hard to say: Many people get flushing, which is a minor side effect. Some people get an increase in HDL (good cholesterol) but the value of this change with Niacin has recently been challenged by the aim-high study.
A 45-year-old member asked:

What are the side effects of niaspan (niacin)?

1 doctor answer5 doctors weighed in
Dr. Ahmad M Hadied
Orthopedic Surgery 49 years experience
Some side effects: All medicines may cause side effects, but many people have no, or minor, side effects.Diarrhea; dizziness; headache; heartburn; increased cough, indigestion, or upset stomach; nausea; temporary skin redness, itching, tingling, or feelings of warmth (flushing); vomiting.
A 33-year-old member asked:

Is taking 100mg of niacin over a long period of time bad for your health?

1 doctor answer1 doctor weighed in
Dr. Luis Villaplana
Internal Medicine 35 years experience
NO: No, thats an extremely low dose so I have to wonder if it will help you at all.
A 39-year-old member asked:

Niacin. Is it a happy pill?

1 doctor answer2 doctors weighed in
Dr. George Mathew
Cardiology 58 years experience
No: No.It is one component of vitamin b complexes.In high doses it can be used for hyperlipedimia.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jan 27, 2017

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.